University of Cincinnati Lindner College of Business

Demand Weighted Vehicle Routing Problem
Michael Magazine, Jeff Camm

Status: Published
Year: 2017
Publication Name: European Journal of Operational Research
Volume: 262, Issue: 1, Page Number(s): 151-162

Abstract

In this paper, we present an exact method for the demand weighted vehicle routing problem. This problem arises when the objective is to minimize the distance traveled by the vehicles weighted by the number of passengers on the routes. The resulting model is a non-convex, mixed-integer quadratic program and we show how to reformulate this problem as a linear integer program with auxiliary variables. The reformulation provides very tight lower bounds on the optimal solution value and little enumeration is required. However, the reformulated model is very large and therefore, it is solved with a branch, price and cut algorithm. Using COIN-OR software, we provide computational results with actual data from a large urban university.

Read More View on Google Scholar

UC Authors


Michael Magazine
Michael Magazine
Jeff Camm
Jeff Camm